Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 19, 2016, 10:01 PM CDT for Deuel County, South Dakota. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2016, 10:01 PM CDT (03:01 UTC)
- Expired
- Jun 19, 2016, 10:20 PM CDT
- In force
- 19 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deuel County, SD
The radar
The Sioux Falls radar (KFSD), 112 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:01 PM CDT | HAIL 1 | Toronto, SD | HAIL ONLY LASTED FOR ABOUT A MINUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.3
The text
As transmitted.
023
WUUS53 KABR 200301
SVRABR
SDC039-200345-
/O.NEW.KABR.SV.W.0049.160620T0301Z-160620T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1001 PM CDT SUN JUN 19 2016
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DEUEL COUNTY IN NORTHEASTERN SOUTH DAKOTA...
* UNTIL 1045 PM CDT
* AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASTORIA...OR
12 MILES SOUTHEAST OF CLEAR LAKE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN DEUEL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4454 9666 4463 9669 4468 9645 4454 9645
TIME...MOT...LOC 0301Z 258DEG 49KT 4459 9657
HAIL...1.00IN
WIND...60MPH
$$
TDK1 follow-up statement
057
WWUS53 KABR 200320
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1020 PM CDT SUN JUN 19 2016
SDC039-200329-
/O.CAN.KABR.SV.W.0049.000000T0000Z-160620T0345Z/
DEUEL SD-
1020 PM CDT SUN JUN 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEUEL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN SOUTH DAKOTA.
LAT...LON 4454 9666 4463 9669 4468 9645 4454 9645
TIME...MOT...LOC 0319Z 258DEG 49KT 4464 9622
$$
TDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:53 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 19, 9:53 PM CDT, 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 953 PM CDT SUN JUN 19 2016 .UPDATE... Issued at 952 PM CDT SUN JUN 19 2016 Overall the forecast is in fine shape so only minor updates planned for the rest of the evening. && .SHORT TERM...(This Evening through Tuesday Night) Issued at 342 PM CDT SUN JUN 19 2016 A cold front was moving slowly eastward into northeast SD/west central MN this afternoon. Very unstable air was in advance of the front along with good deep layer vertical shear. The main issue with this front will be the warm mid level temperatures eroding away into the evening hours. At the 18z balloon launch, the 70h temperatures were very warm at +15c over Aberdeen. The cam models all show tsra development along this front by late afternoon far east in our cwa mainly east of I-29 and expect this to happen as the cap erodes. They could be severe. Will leave heat advisory in place as heat indices were approaching 100 degrees. Otherwise, the models all show cooler and drier Canadian air building into the region tonight and Monday as high pressure ridging builds in. This will bring mostly sunny skies and below normal temperatures to the region on Monday with highs in the upper 70s to the lower 80s. This ridging will build east Monday night and Tuesday as the models all show a short wave trough over the Pacific Northwest lifting northeast and then east along the Canadian border through Tuesday night. In response to this, an elongated surface trough along with good mid level waa will progress eastward across the region. With a buildup of instability, expect scattered thunderstorms to develop out west and spread east through Tuesday Night. Temperatures will also warm up for Tuesday with highs mainly in the 80s across the region. .LONG TERM...(Wednesday through Sunday) Issued at 342 PM CDT SUN JUN 19 2016 Pushed POPs slightly higher than Superblend Wednesday as a low pressure system tracks northward into the the Northern Plains. Some differences are still apparent between models, but overall synoptic forcing should be fairly strong with a 60+ kt jet, a distinct shortwave, and strong mid level warm air advection all in place. Uncertain about severe weather potential as instability may be limited. Bulk shear will be very strong /50+ kts/ regardless. High pressure is then expected to settle in for the remainder of the work week and temperatures will general range from the low 80s to low 90s. POPs return to the forecast for the weekend as a more significant low pressure system is on track to slide across southern Canada and the Northern Plains States. Current model consensus is actually aligned quite well even as far out as 168 hours. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 614 PM CDT SUN JUN 19 2016 VFR conditions are expected overnight at all terminals. VCTS is possible at KATY very early this evening. The remainder of the terminals should be dry. A front will gradually shift the wind to northwest over the entire area this evening. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...TDK SHORT TERM...Mohr LONG TERM...Serr AVIATION...TDK
Hazardous weather outlook, Jun 19, 3:53 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CDT SUN JUN 19 2016 SDZ003>005-009-010-015>017-033>035-045-200900- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-JONES- 353 AM CDT SUN JUN 19 2016 /253 AM MDT SUN JUN 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ006>008-011-018>023-036-037-048-051-200900- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-LYMAN-BUFFALO- 353 AM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FRONT WILL MOVE ACROSS THE FORECAST AREA TODAY. STRONG TO SEVERE STORMS WILL PROBABLY FORM ALONG THE FRONT AS IT MOVES EAST OF THE JAMES VALLEY LATE THIS AFTERNOON...WITH A RAPID TRANSITION INTO WESTERN MINNESOTA BY THE EARLY EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. ADDITIONALLY...HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES BETWEEN 95 AND 105 DEGREES THIS AFTERNOON FOR THE EASTERN PORTIONS OF SOUTH DAKOTA INTO WESTERN MINNESOTA. MILDER AIR WITH LOW HUMIDITY WILL FOLLOW BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND DURING THE EARLY EVENING HOURS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA. CONNELLY
Nearby
Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.